Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 6, 2021, 4:01 PM EDT for Tompkins County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 6, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
County Tompkins County, NY
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
043
WWUS81 KBGM 062001
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
401 PM EDT Tue Jul 6 2021
NYZ016-017-025-062030-
Southern Cayuga-Seneca-Tompkins-
401 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SENECA...
SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES...
At 401 PM EDT, a strong thunderstorm was located over Interlaken, or
15 miles northeast of Dundee, moving southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ithaca, Cayuga Heights, Lansing, Groton, Covert, Trumansburg,
Interlaken, King Ferry, Sheldrake and Taughannock Falls.
LAT...LON 4266 7679 4269 7673 4261 7629 4237 7655
4250 7669 4255 7670 4255 7674 4261 7681
TIME...MOT...LOC 2001Z 302DEG 21KT 4262 7671
$$
HLCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:43 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 6, 3:43 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 343 PM EDT Tue Jul 6 2021 .SYNOPSIS... Scattered showers and thunderstorms this afternoon, with some storms producing gusty winds and heavy rainfall. Weather will become quiet overnight as storms move out later this evening. Showers and thunderstorms are again possible Wednesday and Thursday. && .NEAR TERM /THROUGH WEDNESDAY/... Strong thunderstorms are moving east through CNY. Behind the main line of thunderstorms, there is not much else popping up behind it other than a couple isolated showers. This line of thunderstorms is has made its way into NEPA as well. These storms will sweep across NEPA over the rest of the afternoon, and possibly into the early evening hours. By the early evening hours, the environment will stabilize, so the severity of any remaining thunderstorm activity should be limited. The overnight hours should be quiet as these storms move out of the area. Afternoon temperatures today will be around the mid 80s across CNY and low 90s in NEPA. With the storms moving through CNY early in the afternoon, many locations may stay in the 70s. While there will be some clearing overnight, temps will remain mild, staying in the 60s. Wednesday is looking to be active with another round of showers and thunderstorms, some of which could be strong. The morning should be fairly quiet, but activity will likely ramp up in the early afternoon. The NAM continues to show fairly high CAPE values of 1500- 2000 J/kg, with some other models also showing values in that range. The highest 0-6km Bulk Shear appears to be north of the Twin Tiers with values of 35-40 kts. Along the Twin Tiers and southward, there is maybe 30 kts at best. High temps are forecasted to be in the mid 80s to low 90s, with 70s expected in north Oneida County. If thunderstorm activity does begin around lunchtime again, then these forecasted highs could be too high. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Low amplitude trough over the western Great lakes will slowly move east on Thursday, as a weak surface low develops along the quasi-stationary front, which will have rippled northward from the previous day/night's convection. The boundary will essentially pivot over the area, and act as a focus for heaviest QPF on Thursday as numerous shortwave disturbances move out ahead of the main upper trough. GFS and other models (along with several ensembles but with varying geographical placement) suggest a secondary QPF max in a band further south and east from the front, apparently associated with upper level divergence in the right entrance region of a jet streak over northern NY and a secondary 50-60 knot jet streak curving from NJ and off Long Island. This is most notable at 200 mb, and appears to be influenced to some extent by the approach of Elsa or her remnants. Otherwise, models continue to favor the more easterly track for Elsa, which keeps the deeper, tropical moisture (PW values 2-2.25 inches) to our east. However, max PW values of 1.65 yo 1.85 inches on Thursday afternoon across central NY and NE PA is still well above average. Still, with 1-3 inches QPF through Friday morning, any risk of flooding will be highly localized and dependent where the max precip band on Thursday happens to intersect areas which receive heavy rainfall from more scattered convection/training today (Tue) and Wednesday. Lowered temperatures considerably from guidance (MOS and NBM) on Thursday given expected cloud cover and steadier precipitation in the area. Friday looks quieter with the remnants of Elsa not far offshore. We'll still have plenty of moisture around, but limited dynamics for lift. Precip threat will be focused over PA where the remnants of our slow-moving front may still be trailing back. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Trough axis will remain across NY/PA on Saturday, but drier low level airmass will be pushing in from the north as surface high pressure builds in over Ontario. Kept the slight chance PoPs in place, with areas south of the PA line slightly favored. Sunday still has the ensembles split on how how far south the drier air can make it in, despite the 12Z GFS trending notably drier. Precip chances look to increase again by late Monday into Tuesday as a trough over the mid-Mississippi valley lifts into the Great Lakes well to our west, then translates eastward across the area late Tuesday into Wednesday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Scattered thunderstorms are moving through CNY, impacting all NY terminals. To cover storms that may pass the terminals, VCTS was added through at least 22z. A TEMPO group for thunderstorms was also added at NY terminals valid beginning at the top of the hour for at least a couple of hours. Storms could produce gusty winds and heavy rainfall if over a terminal. These storms could reduce visibility. A TEMPO group was also added for AVP for as well, but starting a few hours from now. All storm activity should be done by this evening. Otherwise VFR conditions will be expected during this period. Winds will become light this evening and overnight as the weather quiets down. Winds become gusty at BGM, ELM, and ITH tomorrow afternoon. There could be some patchy fog tomorrow morning, mainly ELM, but confidence was too low to include at this time. Outlook... Wednesday afternoon through Friday...Daily showers and thunderstorms possible with associated intermittent restrictions, especially Thursday afternoon-evening. Friday night through Saturday...Mainly VFR; small chance of a shower/brief restriction. Sunday...Mainly VFR; slight chance for showers/thunderstorms and associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL SHORT TERM...MPH LONG TERM...MPH AVIATION...BTL
Hazardous weather outlook, Jul 6, 1:21 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 121 PM EDT Tue Jul 6 2021 NYZ009-018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-071730- Northern Oneida-Onondaga-Steuben-Schuyler-Chemung-Tompkins-Madison- Southern Oneida-Cortland-Chenango-Otsego-Tioga-Broome-Delaware- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 121 PM EDT Tue Jul 6 2021 ...SEVERE THUNDERSTORM WATCH 335 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms will be possible both Wednesday and Thursday, especially during the afternoon and early evening hours. Some storms could produce damaging winds and very heavy downpours. The risk for flooding will increase Thursday, as tropical moisture potentially moves into NY and PA. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ015>017-071730- Yates-Seneca-Southern Cayuga- 121 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms this afternoon may produce damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Severe thunderstorms will be possible both Wednesday and Thursday, especially during the afternoon and early evening hours. Some storms could produce damaging winds and very heavy downpours. The risk for flooding will increase Thursday, as tropical moisture potentially moves into NY and PA. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Jul 6, 3:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 2 N NANTICOKE 42.31N 76.07W
07/06/2021 BROOME NY 911 CALL CENTER
TREE DOWN BLOCKING ROAD. TIME ESTIMATED BY
RADAR.
&&
JTCSpecial weather statement, Jul 6, 3:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
345 PM EDT Tue Jul 6 2021
NYZ046-057-062015-
Otsego-Delaware-
345 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND
NORTHEASTERN DELAWARE COUNTIES...
At 344 PM EDT, a strong thunderstorm was located near Davenport, or
16 miles northeast of Delhi, moving east at 55 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Davenport, Worcester, Kortright, Stamford, Hobart, Schenevus, East
Meredith, Butts Corner and Fergusonville.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4230 7447 4240 7491 4250 7490 4260 7483
4259 7466 4255 7468 4252 7471 4242 7461
4235 7443
TIME...MOT...LOC 1944Z 278DEG 46KT 4248 7475
HLCLocal storm report, Jul 6, 3:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 WNW ENDWELL 42.12N 76.03W
07/06/2021 BROOME NY 911 CALL CENTER
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
JTCLocal storm report, Jul 6, 3:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG ENDWELL 42.12N 76.03W
07/06/2021 BROOME NY TRAINED SPOTTER
SPOTTER REPORTED TOPS OF TREES SNAPPED ON
SMITH DR IN ENDICOTT.
&&Local storm report, Jul 6, 3:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 3 ESE WYOANNA 41.91N 75.87W
07/06/2021 SUSQUEHANNA PA LAW ENFORCEMENT
TREE DOWN ON SILVER CREEK RD.
&&Special weather statement, Jul 6, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
401 PM EDT Tue Jul 6 2021
NYZ016-017-025-062030-
Southern Cayuga-Seneca-Tompkins-
401 PM EDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SENECA...
SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES...
At 401 PM EDT, a strong thunderstorm was located over Interlaken, or
15 miles northeast of Dundee, moving southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ithaca, Cayuga Heights, Lansing, Groton, Covert, Trumansburg,
Interlaken, King Ferry, Sheldrake and Taughannock Falls.
LAT...LON 4266 7679 4269 7673 4261 7629 4237 7655
4250 7669 4255 7670 4255 7674 4261 7681
TIME...MOT...LOC 2001Z 302DEG 21KT 4262 7671
HLCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:22 PM EDT | Special Weather Statement | BGM | Oneida | 23 min |
| Jul 5, 10:37 PM EDT | Special Weather Statement | BGM | Onondaga | 23 min |
| Jul 5, 10:38 PM EDT | Special Weather Statement | BGM | Oneida | 37 min |
| Jul 5, 11:02 PM EDT | Special Weather Statement | BGM | Madison | 43 min |
| Jul 5, 11:35 PM EDT | Special Weather Statement | BGM | Oneida | 10 min |
| Jul 5, 11:47 PM EDT | Special Weather Statement | BGM | Otsego | 28 min |
| Jul 6, 12:08 AM EDT | Special Weather Statement | BGM | Otsego | 37 min |
| Jul 6, 2:07 AM EDT | Special Weather Statement | BGM | Oneida | 38 min |
| Jul 6, 2:47 AM EDT | Special Weather Statement | BGM | Oneida | 28 min |
| Jul 6, 3:20 AM EDT | Special Weather Statement | BGM | Oneida | 55 min |
| Jul 6, 6:11 AM EDT | Special Weather Statement | BGM | Tompkins, Yates | 49 min |
| Jul 6, 11:55 AM EDT | Special Weather Statement | BGM | Onondaga | 50 min |
| Jul 6, 12:53 PM EDT | Special Weather Statement | BGM | Broome | 52 min |
| Jul 6, 12:59 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 46 min |
| Jul 6, 1:05 PM EDT | Special Weather Statement | BGM | Onondaga | 40 min |
| Jul 6, 1:19 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 26 min |
| Jul 6, 1:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 38 min |
| Jul 6, 1:28 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 32 min |
| Jul 6, 1:33 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 27 min |
| Jul 6, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chenango, Cortland, Onondaga, Tompkins | 33 min |
| Jul 6, 1:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Otsego, Sullivan | 41 min |
| Jul 6, 1:53 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 21 min |
| Jul 6, 1:56 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 34 min |
| Jul 6, 2:00 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 45 min |
| Jul 6, 2:06 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 21 min |
| Jul 6, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga, Tompkins | 34 min |
| Jul 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 31 min |
| Jul 6, 2:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 35 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 30 min |
| Jul 6, 2:39 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 36 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 46 min |
| Jul 6, 3:00 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 45 min |
| Jul 6, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga | 37 min |
| Jul 6, 3:35 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 84 min |
| Jul 6, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Sullivan | 63 min |
| Jul 6, 3:45 PM EDT | Special Weather Statement | BGM | Schoharie | 30 min |
| Jul 6, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 49 min |
| Jul 6, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tioga, Tompkins | 30 min |
| Jul 6, 4:52 PM EDT | Areal Flood Advisory | BGM | Tompkins | 77 min |
| Jul 6, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 34 min |
| Jul 6, 5:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 48 min |
| Jul 6, 3:23 PM EDT | Special Weather Statement | BGM | Luzerne, Wyoming | 52 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wyoming | 47 min |
| Jul 6, 4:06 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 39 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.